I've been on the Depo-Provera shot for 3 years I've never a period my next shot is march 25. I got my period today. Is my shot still working?

Breakthrough bleed. Your magical depo shot was designed to suppress ovulation and the build up of a uterine lining so it's no surprise that you weren't having periods, however over time you can accumulate little bits of lining/endometrial tissue that reaches a critical mass where it then sheds. This can be normal add long as you're on time with all your injections.

Related Questions

I'm having heavy today bleeding after cyrotherapt three weeks ago. I'm on the Depo-Provera shot and haven't had a period in almost a year.

Depends. It's common to have discharge after cryotherapy, but, that said, it's unusual to have delayed heavy bleeding like you describe. Cryotherapy shouldn't mess up your hormones. Perhaps there was a scab or clot that just got dislodged. If the bleeding lasts more than 48 hours, especially if it continues to be heavy, you should contact your gyno. Read more...

I was on the Depo-Provera shot for about two years &now I'm not taking it. I still haven't had a period since. How will I know if I'm ovulating?

Difficult . It's difficult to tell immediately after stopping the depo shot especially if you haven't had a period in two years or so. One of the ways would be using your basal body temperature which isn't always the easiest to do. Generally if you give it some time your period should return and your hormones should normalize so you will be able to tell better. Read more...

I have been on the Depo-Provera shot for 2 years. But I have been off of it for 7 months and still have not had a period. Is this bad I am 17 years old and the last time I had the shot was either june or july

It . It usually takes at least 6 months for cycles to resume after depo-provera, so it is not unusual. However the contraceptive effect is not reliable after 3 months, so first make sure you are not pregnant with a pregnancy test and if negative, this is ok. If a year goes by without starting your periods again, you should see your doctor. Read more...

I was just wondering why I haven't gotten my period for 2 years but I took the Depo-Provera shot, only got 3 shots. I spotted last week & still haven't gotten it?

Not uncommon. Women taking depoprovera frequently do not have periods but only occasional spotting because the lining of the uterus becomes very thin (atrophic) and there is nothing to shed. Read more...